Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 262, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 17, 2009, 9:15 AM CDT for Lincoln County, Nebraska. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2009, 9:15 AM CDT (14:15 UTC)
- Expired
- Jul 17, 2009, 10:00 AM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 103 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 9:23 AM CDT | HAIL 0.88 | 7 Wnw North Platte, NE | |
| Jul 17, 9:23 AM CDT | HAIL 1 | 7 W North Platte, NE | |
| Jul 17, 9:25 AM CDT | HAIL 0.88 | 6 Wnw North Platte, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 171415 SVRLBF NEC111-171500- /O.NEW.KLBF.SV.W.0262.090717T1415Z-090717T1500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 915 AM CDT FRI JUL 17 2009 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 1000 AM CDT * AT 914 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HERSHEY...OR 9 MILES WEST OF NORTH PLATTE... AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE MALONEY STATE RECREATION AREA BY 940 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4094 10063 4086 10086 4123 10104 4127 10091 TIME...MOT...LOC 1415Z 336DEG 26KT 4117 10093 $$ TAYLOR
2 follow-up statements
000 WWUS53 KLBF 171439 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 939 AM CDT FRI JUL 17 2009 NEC111-171500- /O.CON.KLBF.SV.W.0262.000000T0000Z-090717T1500Z/ LINCOLN NE- 939 AM CDT FRI JUL 17 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR CENTRAL LINCOLN COUNTY... AT 938 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR LAKE MALONEY STATE RECREATION AREA...OR 8 MILES SOUTH OF NORTH PLATTE...MOVING SOUTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 83 MILE MARKER 70 BY 945 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 4094 10063 4086 10086 4123 10104 4127 10091 TIME...MOT...LOC 1438Z 324DEG 31KT 4101 10079 $$ TAYLOR
000 WWUS53 KLBF 171455 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 955 AM CDT FRI JUL 17 2009 NEC111-171505- /O.EXP.KLBF.SV.W.0262.000000T0000Z-090717T1500Z/ LINCOLN NE- 955 AM CDT FRI JUL 17 2009 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY WILL EXPIRE AT 1000 AM CDT... LAT...LON 4094 10063 4086 10086 4123 10104 4127 10091 TIME...MOT...LOC 1455Z 324DEG 31KT 4089 10068 $$ TAYLOR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:45 AM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jul 17, 3:45 AM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 AM CDT FRI JUL 17 2009 .DISCUSSION... RIDGE HAS BEGUN TO AMPLIFY OVER THE WESTERN CONUS...WHILE TROF DIGS TO THE EAST. SURFACE HIGH OVER THE NORTHERN PLAINS...WHILE A WEAK STALLING BOUNDARY DRAPED OVER SOUTHWEST NEBRASKA...INTO CENTRAL KANSAS. THUNDERSTORMS HAVE BLOSSOMED AGAIN OVER THE WEST CENTRAL AND SOUTHWEST NEBRASKA THIS MORNING. TODAY...BOUNDARY EXPECTED TO REMAIN NEARLY STATIONARY...AND COOLER AIR ALOFT TO KEEP STEEP LAPSE RATES ALONG THE BOUNDARY. MODELS IN AGREEMENT OF CONVECTION CONTINUING THROUGH DAY AS AN UNSTABLE ATMOSPHERE WILL CONTINUE...HOWEVER EXPECT IT TO BE ISOLD TO SCT IN COVERAGE. THIS WILL MAKE TEMPERATURES DIFFICULT AS WE GO UP AND DOWN GOING IN AND OUT OF CLOUDS. HAVE GONE IN THE MIDDLE OF GUIDANCE...AROUND 80. TONIGHT TO SEE LITTLE CHANGE WITH SOUTHWEST NEBRASKA THE MAIN FOCUS FOR THUNDERSTORM POTENTIAL AS BOUNDARY REMAINS. SURFACE HIGH WILL DRIFT SOUTH OVERNIGHT AND WILL TRY AND PUSH BOUNDARY INTO WESTERN KS. THIS IS EXPECTED TO PUSH CONVECTION SOUTH OF THE FORECAST AREA FOR SATURDAY. THEN WITH PEAK HEAT FAR SOUTHWEST NEBRASKA COULD SEE SOME ISOLATED STORMS LATE IN THE DAY...ALTHOUGH CONFIDENCE IS LOW ON ANYTHING MAKING IT THIS FAR EAST. BY SUNDAY THE RIDGE WILL EXPAND A LITTLE TO THE EAST...AND BRING HIGHS CLOSER TO 90 DEGREES INTO THE FIRST PART OF THE WEEK. ACTIVE NW FLOW PATTERN TO CONTINUE WITH A COUPLE OF WAVES TO MOVE SE ACROSS THE AREA. WITH EACH PASSING WAVE SHOWERS CAN BE EXPECTED. TIMING WILL BECOME MORE DEFINITE AS WE APPROACH THE FIRST OF THE WEEK. && .AVIATION... SCATTERED TSTMS ONGOING FROM SERN PNHDL ACROSS WCTRL AND SWRN NEBR ATTM. ACTIVITY FAVORED TO PERSIST TODAY. SO FAR...TSTMS HAVE MOVE TO WITHIN VCNTY OF KLBF BUT HAVE NOT YET IMPACTED AIRPORT DIRECTLY. FEEL THAT OVER THE NEXT SEVERAL HOURS A FEW STORMS WILL PASS KLBF. CIGS AND VSBY SHOULD REMAIN VFR...ALTHOUGH BRIEF MVFR FROM TSTMS PSBL. WINDS TO REMAIN LIGHT AND VARIABLE FOR KLBF EXCEPT NEAR TSTMS ALSO LIGHT AND VARIABLE FOR KVTN. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...MASEK AVIATION...ROBERG
Hazardous weather outlook, Jul 17, 7:55 AM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 755 AM CDT FRI JUL 17 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-181300- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 755 AM CDT FRI JUL 17 2009 /655 AM MDT FRI JUL 17 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE FAVORABLE FOR DEVELOPMENT THIS AFTERNOON WEST OF A LINE FROM MERRIMAN THROUGH OCONTO. SOME STORMS MAY CONTAIN BRIEF HEAVY RAIN WITH A FEW POSSIBLY BECOMING SEVERE WITH LARGE HAIL INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY AS HIGHER HUMIDITY LEVELS MOVE BACK INTO THE REGION FROM THE SOUTH. THE TIME FRAME FOR THUNDERSTORMS TO BE THE MOST NUMEROUS AND POSSIBLY SEVERE WILL BE MONDAY AFTERNOON AND MONDAY NIGHT AS A COLD FRONT AND UPPER LEVEL DISTURBANCE PASS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
In the hours before
Local storm report, Jul 17, 3:26 AM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 AM CDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM HAIL 10 S NORTH PLATTE 40.99N 100.77W
07/17/2009 M0.88 INCH LINCOLN NE NWS EMPLOYEE
&&
MASEKLocal storm report, Jul 17, 5:24 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
524 AM CDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM HAIL OGALLALA 41.13N 101.72W
07/17/2009 E1.00 INCH KEITH NE LAW ENFORCEMENT
DIME TO QUARTER SIZE HAIL IN THE CITY OF OGALLALA.
&&
CJSLocal storm report, Jul 17, 6:00 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
600 AM CDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 AM HAIL NORTH PLATTE 41.13N 100.77W
07/17/2009 E0.75 INCH LINCOLN NE OFFICIAL NWS OBS
A FEW HAIL STONES RANGING FROM PEA TO DIME SIZE FELL AT
THE NORTH PLATTE AIRPORT.
&&
CJSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:42 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 32 min |
| Jul 17, 5:02 AM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 58 min |
| Jul 17, 9:46 AM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 44 min |
| Jul 17, 10:06 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 39 min |
| Jul 17, 10:31 AM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 44 min |
| Jul 17, 10:40 AM CDT | Severe Thunderstorm Warning | LBF | Frontier | 50 min |
| Jul 17, 10:44 AM CDT | Severe Thunderstorm Warning | LBF | Keith | 46 min |
| Jul 17, 10:45 AM CDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 45 min |
| Jul 17, 11:13 AM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 47 min |
| Jul 17, 11:20 AM CDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 40 min |
| Jul 17, 11:46 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 44 min |
| Jul 17, 11:57 AM CDT | Severe Thunderstorm Warning | LBF | Hayes | 33 min |
| Jul 17, 11:58 AM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 47 min |
| Jul 17, 12:05 PM CDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 40 min |
| Jul 17, 12:26 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 49 min |
| Jul 17, 12:39 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 51 min |
| Jul 17, 1:05 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 40 min |
| Jul 17, 1:43 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 47 min |
| Jul 17, 3:55 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 50 min |
| Jul 17, 4:24 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden | 51 min |
| Jul 17, 4:43 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 47 min |
| Jul 17, 5:07 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 38 min |
| Jul 17, 5:42 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 48 min |
| Jul 17, 6:11 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 49 min |
| Jul 17, 6:43 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.